MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE II BROACH HANDL

EXACTECH, INC. EQUINOXE II BROACH HANDL
Catalog Number 301-05-01
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the hhe, the most probable root cause of the reported event is design-related.The handle body subcomponent 301-300- 01 is a single body construction.However, the bridge feature that is fracturing is relatively thin (.035) and thus potentially susceptible to fracture.Additional potential contributing factors are being investigated in capa (b)(4).
 
Event or Problem Description
As reported, during a procedure, the surgeon was handed the preserve broach handle to begin broaching and felt a sharp piece of metal pierce his gloves.Upon inspection of the handle, he noticed there was defect on the left side next to the retroversion inserts.Handle couldn't be used for the remainder of the case, so we opened a backup preserve tray.He inspected that handle and noted a similar defect, not quite as severe, in the same weak spot of the second handle.Sharp, protruding metal on the left side next to the retroversion inserts.Patient was last known to be in stable condition following the event.Device will be returned.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Based upon the facts that are known at the time of evaluation, the most probable root cause of the reported event is design-related.The handle body subcomponent 301-300-01 is a single body construction.However, the bridge feature that is fracturing is relatively thin (.035) and thus potentially susceptible to fracture.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: d1, h6.The following sections were corrected: d1, h6.Based upon the facts that are known at the time of evaluation, the most probable root cause of the reported event is design-related.The handle body subcomponent 301-300-01 is a single body construction.However, the bridge feature that is fracturing is relatively thin (.035) and thus potentially susceptible to fracture.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE II BROACH HANDL
Common Device Name
BROACH HANDL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key11559985
Report Number1038671-2021-00128
Device Sequence Number4766522
Product Code LXH
UDI-Device Identifier10885862530479
UDI-Public10885862530479
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301-05-01
Device Lot Number85005005
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2021
Supplement Date Received by Manufacturer02/17/2025
02/17/2025
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date03/12/2025
03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale